Texas, 2012Hail and Damaging Winds in Texas, July 26, 2012
July 26, 2012 · NWS FWD · 4 events in 3 counties and zones
Scattered thunderstorms developed on the afternoon and evening of July 26th. A few of the thunderstorms were able to produce downburst winds, with winds in excess of 55 mph, and small hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed on the afternoon and evening of July 26th. A few of the thunderstorms were able to produce downburst winds, with winds in excess of 55 mph, and small hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 26, 2:40 PM CST, 21 minutes earlier.
Area forecast discussion, Jul 26, 2:40 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT THU JUL 26 2012
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE LAST
HOUR ALONG A WEAK FRONTAL BOUNDARY DRAPED FROM WEST CENTRAL TEXAS
INTO OKLAHOMA. MOST OF THE ACTIVITY IS CONFINED TO THE FAR
NORTHWEST COUNTIES THIS AFTERNOON AND IS EXPECTED TO REMAIN OUT
THERE FOR THE NEXT FEW HOURS. FORCING FOR ASCENT APPEARS TO BE
PROVIDED IN PART BY A PASSING S/W TROUGH WHICH IS CURRENTLY
LOCATED ACROSS OKLAHOMA. THIS FEATURE IS ACTUALLY MORE OF A SHEAR
AXIS AND IS A WEAK EXTENSION OF A STRONGER TROUGH MOVING THROUGH
THE GREAT LAKES REGION. IN ADDITION...LOW LEVEL CONVERGENCE IS
BEING MAXIMIZED ALONG THE SURFACE BOUNDARY WITH TEMPERATURES IN
THE UPPER 90S AND LOW 100S. THE EVOLUTION OF THIS BROKEN LINE OF
STORMS IS A LITTLE UNCERTAIN AND HAVE GENERALLY FOLLOWED THE HIGH
RESOLUTION MODEL GUIDANCE THROUGH TONIGHT...KEEPING THE HIGHEST
POPS NEAR THE RED RIVER SOUTHWARD TO THE I-20 CORRIDOR.
THUNDERSTORMS MAY BEGIN TO DRIFT TO THE SOUTH INTO AN AREA OF
MODERATE INSTABILITY IF THEY BEGIN TO GENERATE SUFFICIENT OUTFLOW.
SHEAR IS WEAK AND MAIN THREAT APPEARS TO BE PULSE SEVERE IN NATURE
WITH A DAMAGING WIND THREAT. THE SLOW MOVEMENT OF THE CONVECTION
WILL ALSO ALLOW FOR SOME LOCALLY HEAVY RAINFALL. IT IS A LITTLE
CONCERNING THAT THE GFS CONTINUES TO GENERATE MULTIPLE QPF BOMBS
ALONG THE RED RIVER OVERNIGHT. WHILE THIS IS CERTAINLY A FEEDBACK
ISSUE...MANY TIMES THE MODEL IS SIGNALING A PERSISTENT AREA OF
UPWARD VERTICAL MOTION. THIS CAN BE EITHER ARTIFICIALLY GENERATED
WITHIN THE MODEL...OR IN SOME CASES IT CAN BE SOMEWHAT REALISTIC
GIVEN THE NEARLY STATIONARY FRONTAL BOUNDARY AND WEAK VERTICAL
WIND FIELDS. EITHER WAY...IF CONVECTION REMAINS PERSISTENT OVER
THIS AREA...VERY HEAVY RAINFALL WILL BE POSSIBLE GIVEN THE HIGH
MOISTURE CONTENT.
HIGH RESOLUTION GUIDANCE INDICATES THAT EVENING THUNDERSTORMS WILL
DRIFT SOUTHEAST WITH TIME AND DIMINISH IN INTENSITY LATE TONIGHT.
WILL SHOW POPS TAPERING OFF FROM WEST TO EAST BY EARLY FRIDAY
MORNING. THE REMNANT SURFACE BOUNDARY WILL LINGER ACROSS THE
NORTHERN HALF OF THE CWA INTO FRIDAY. WITH THE WEAKNESS ALOFT IN
THE HEIGHTS TOMORROW WE STILL EXPECT SOME ISOLATED THUNDERSTORM
ACTIVITY WITH PEAK HEATING. MOST OF THIS SHOULD BE CONFINED TO THE
NORTHERN HALF OF THE CWA.
BEYOND FRIDAY...UPPER RIDGING BUILDS IN AND BEGINS TO STRENGTHEN
HEADED INTO EARLY NEXT WEEK. LATEST RUN OF THE ECMWF HAS COME IN
CONSIDERABLY WARMER AND HAVE RAISED HIGH TEMPS IN THE MON-WED
TIMEFRAME. WE WILL LIKELY BE DEALING WITH HEAT ADVISORY CONDITIONS
ACROSS THE REGION WITH LITTLE CHANCE FOR RAINFALL.
DUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 78 99 80 101 79 / 40 20 10 5 5
WACO, TX 77 100 77 101 76 / 10 10 5 5 5
PARIS, TX 74 97 74 100 75 / 50 20 20 5 5
DENTON, TX 77 99 76 101 75 / 50 20 10 5 5
MCKINNEY, TX 77 98 76 100 75 / 50 20 20 5 5
DALLAS, TX 79 100 80 102 79 / 40 20 10 5 5
TERRELL, TX 77 97 76 100 75 / 30 20 10 5 5
CORSICANA, TX 76 97 77 100 76 / 10 10 10 5 5
TEMPLE, TX 74 98 74 98 73 / 10 10 5 5 5
MINERAL WELLS, TX 75 97 76 99 73 / 40 20 10 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 26, 2:14 PM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT THU JUL 26 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
314 PM CDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS FOR LOCATIONS ALONG AND
NORTH OF A LINE FROM COMANCHE...TO HILLSBORO...TO ATHENS.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...CLOUD
TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE DAMAGING
WIND THREAT IS EXPECTED TO BE GREATEST LATE THIS AFTERNOON AND
EARLY EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FOR LOCATIONS ALONG AND NORTH
OF A LINE FROM CISCO TO CLEBURNE TO ATHENS ON FRIDAY. WHILE
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ANY THUNDERSTORM
ACTIVITY WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON
AND EARLY THIS EVENING FOR LOCATIONS NORTH OF THE I-20 CORRIDOR.
In the hours before
Special weather statement, Jul 26, 2:13 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT THU JUL 26 2012
TXZ100-101-262045-
JACK TX-YOUNG TX-
313 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL JACK COUNTY
EAST CENTRAL YOUNG COUNTY
AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF GRAHAM...MOVING EAST AT 5
MPH. THE COMMUNITY OF JERMYN IN WESTERN JACK COUNTY IS IN THE PATH
OF THIS STORM.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3326 9822 3313 9846 3325 9859 3337 9843
TIME...MOT...LOC 2013Z 255DEG 5KT 3324 9844
Special weather statement, Jul 26, 2:26 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT THU JUL 26 2012
TXZ091-262100-
MONTAGUE TX-
326 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN MONTAGUE COUNTY
AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF NOCONA...MOVING NORTHEAST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA AND BELCHERVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF
INCH-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3397 9760 3391 9759 3390 9755 3392 9750
3392 9748 3378 9749 3354 9798 3388 9798
3389 9794 3386 9788 3386 9783 3392 9778
3399 9766
TIME...MOT...LOC 2025Z 231DEG 4KT 3377 9787
82/JLDSpecial weather statement, Jul 26, 2:55 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT THU JUL 26 2012
TXZ100-262130-
YOUNG TX-
355 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
YOUNG COUNTY
AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF OLNEY...MOVING NORTH AT 5
MPH. ANOTHER STRONG STORM WAS LOCATED SOUTH OF NEWCASTLE ALSO MOVING
NORTH.
CITIES IN THE PATH OF THIS STORM INCLUDE NEWCASTLE AND OLNEY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3340 9896 3340 9842 3295 9842 3296 9896
TIME...MOT...LOC 2055Z 175DEG 5KT 3334 9879
82/JLD
Thunderstorm Wind, Montague
- When
- July 26, 3:01 PM CST to 3:06 PM CST
- Where
- Montague County, 1.57 mi ESE of Belcherville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 33.791, -97.805
Emergency Management reported several telephone poles were knocked down by thunderstorm winds. The poles were along US Highway 82 between Nocona and Belcherville.
Thunderstorm Wind, Denton
- When
- July 26, 4:45 PM CST to 4:50 PM CST
- Where
- Denton County, 2.37 mi NNW of Justin Sagebrush Arp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.180, -97.390
Thunderstorm damage to a house was reported near Justin. The home's roof was damaged. A trampoline was blown from the backyard into nearby trees.
Hail, Denton
- When
- July 26, 5:12 PM CST to 5:17 PM CST
- Where
- Denton County, 2.89 mi W of Justin
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.080, -97.350
Spotters reported pea to dime sized hail 3 miles west of Justin.
Hail, Wise
- When
- July 26, 5:51 PM CST to 5:52 PM CST
- Where
- Wise County, 2.77 mi WSW of Briar
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.980, -97.692
Pea to dime sized hail was reported north and west of Springtown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Pennsylvania, July 26, 20122 deaths · 5 injured · $250,000 · EF0 · 53 events
- Flash Flood and Damaging Winds in Kentucky, July 26, 20121 death · 1 injured · $30,000 · 65 kt wind · 27 events
- Hail and Damaging Winds in New York, July 26, 20121 death · 1 injured · $34,000 · 1 in hail · 17 events
- Tornadoes and Damaging Winds in New York, July 26, 2012$10 million · EF1 · 29 events
- Heat in Pennsylvania, July 26, 20121 death · 8 events
- Flood and Hail in Pennsylvania, July 26 to 27, 2012$1.5 million · 1 in hail · 39 events
- Hail and Damaging Winds in Georgia, July 26, 2012$3.0 million · 1 in hail · 10 events
- Hail and Damaging Winds in Ohio, July 26, 2012$600,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Ohio, July 26, 2012$131,000 · 2 in hail · 40 events
- Tornadoes and Hail in Pennsylvania, July 26, 2012$104,000 · EF1 · 14 events
- Damaging Winds in New York, July 26, 2012$171,000 · 50 kt wind · 17 events
- Damaging Winds in West Virginia, July 26, 2012$245,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401404, 401406, 401396, 401399.